MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA2-06-06
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, ¿percutaneous closure of severe calcified patent ductus arteriosus with two amplatzer devices¿, was reviewed.The article presents a case study of an 89-year-old woman with patent ductus arteriosus (pda) with severe calcification.It was reported on an unknown date that a 6-6mm amplatzer duct occluder ii was chosen for implant to occlude a patient¿s pda that measured 6mm in diameter and 14mm for ductus length.After the 6-6mm amplatzer duct occluder ii was implanted, it was seen via angiography there was a residual shunt through the pda.The physician released the occluder hoping the residual shunt would disappear due to endothelialization.It was later reported a few months later on an unknown date, follow up transthoracic echocardiography (tte) showed no improvement in the residual shunt and the patient symptoms worsened.A decision was made to implant a 14-10mm amplatzer vascular plug ii.After a successful implant, it was noted the residual shunt had disappeared.The article concluded that pda in elderly individuals commonly features severe calcification.However, severe calcification can prevent endothelialization due to lack of appropriate deployment.An additional avp ii could be helpful in case of closure difficulty by a single pda device.[(b)(6).].
 
Additional Manufacturer Narrative
Literature article: percutaneous closure of severe calcified patent ductus arteriosus with two amplatzer devices investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
As reported in a research article,percutaneous closure of severe calcified patent ductus arteriosus with two amplatzer devices.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17499509
Report Number2135147-2023-03497
Device Sequence Number2442405
Product Code MAE
UDI-Device Identifier00811806011264
UDI-Public00811806011264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA2-06-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexFemale